Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New Regimen (concerns).
Aug 20, 2013

Hello Doctor Young,

I'm a 30 y/o man and I'm gonna start my regimen soon. I'm worried about two of the medications of my new regimen(viread+3tc+atazanavir+ritonavir): atazanavir and ritonavir.

I'd like to know if any of these meds can cause hair loss. And can ritonavir cause lipodystrophy ? What kind of lipodystrophy ? And is it very common to happen ?

Besides, currently I take finasteride 1mg and mirtazapine 7mg. Is there any drug interaction between these meds and any from my regimen ?

Thank you very much and greetings from Brazil.

Response from Dr. Young

Hello and thanks for posting from Brazil.

First off, the regimen that you're going to start is not generally thought to cause increased risk of lipodystrophy. Most of the current medications have low risk of lipo, and accordingly, other risk factors, mostly related to the nadir (or lowest ever) CD4 count, gender and age seem to predominate.

As for hair loss, there are rare cases associated with tenofovir (Viread), but I wouldn't see this as a reason not to take the medication.

Drug-drug interactions are important to recognize- ritonavir-based treatments are particularly prone to this. In this regard, it's possible that the ritonavir might increase your mirtazapine (Remeron) levels, so monitoring for side effects will be important once you start (and possible reduction in dose of mirtazapine).

I hope that helps, BY



Previous
Pls help Dr Shannon...this is my 3rd post....
Next
Vasectomy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement